Alert archive / Nebraska / Tornado Warnings in 2004
Tornado Warning 60, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 10, 2004, 10:40 PM CDT for 4 counties in Nebraska. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2004, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 10, 2004, 11:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Adams County, NE, Clay County, NE, Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 19 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 10:49 PM CDT | FUNNEL CLOUD | 3 Ne Blue Hill, NE | |
| Jun 10, 10:49 PM CDT | FUNNEL CLOUD | 4 E Blue Hill, NE | |
| Jun 10, 11:03 PM CDT | FUNNEL CLOUD | 4 Se Ayr, NE | |
| Jun 10, 11:08 PM CDT | TORNADO | 5 Ssw Glenvil, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WFUS53 KGID 110340
TORGID
NEC001-035-129-181-110445-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1039 PM CDT THU JUN 10 2004
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA
WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 1145 PM CDT
* AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTH OF
COWLES...OR ABOUT 26 MILES SOUTH OF HASTINGS...AND MOVING NORTHEAST
AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
ROSEMONT AROUND 1045 PM CDT...
LAWRENCE AROUND 1050 PM CDT...
FAIRFIELD AROUND 1130 PM CDT...
TAKE SHELTER IMMEDIATELY IN A BASEMENT TO PROTECT YOUR LIFE
LAT...LON 4020 9827 4012 9841 4025 9856 4034 9847
4034 9872 4070 9872 4070 9828 4046 9827
4062 9802 4046 9784 4035 9800 4033 9781
4000 9782 4000 9782 4000 9826
$$
FAYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:21 PM CDT, 8 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 2:21 PM CDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 221 PM CDT THU JUN 10 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. FOCUS IS ON CONVECTION AND SEVERE POTENTIAL TONIGHT. 18Z SFC ANALYSIS PLACED BROACH SURFACE TROF IN THE HIGH PLAINS..WITH SFC LOW BEGINNING TO DEVELOP IN NORTHEAST COLORADO. WARM FRONT EXTENDED NORTH OF OUR CWA ACROSS NORTHERN NEBRASKA...WITH DRY LINE IN EASTERN COLORADO. WATER VAPOR IMAGERY/MORNING UPPER AIR SHOWED UPPER TROF IN THE CENTRAL ROCKIES WITH 90KT JET ROUNDING BASE OF TROF. PROGRESSION OF UPPER TROF AND SFC CYCLOGENESIS HAS SLOWED...THEREBY DELAYING CONVECTIVE POTENTIAL FOR OUR CWA TO GENERALLY AFTER 00Z THIS EVENING. SFC LOW CONTINUES TO DEEPEN IN NORTHEAST CO WITH HGHT FALLS OF 1-2MB. AFTERNOON CONVECTION SHOULD INITIATE NORTH OF OUR CWA AHEAD OF THE WARM FRONTAL BOUNDARY...AND ACROSS THE HIGH PLAINS TO OUR WEST ALONG THE DRY LINE AND COOL FRONT. UPPER TROF MOVES ONTO THE PLAINS TONIGHT WITH SFC LOW LIFTING EAST ACROSS OUR CWA TONIGHT. INDIVIDUAL STORMS WHICH DEVELOP TO THE WEST WILL TRACK NORTHEAST 20- 25 MPH...WHILE THE ENTIRE AREA MOVES EAST ACROSS NEB/KS AS THE UPPER LOW ADVANCES. SFC BASED CAPES PROGGED AROUND 2500 J/KG WITH LITTLE INHIBITION...AND INCREASING SHEAR THIS EVENING WITH APPROACHING SYS. SVR POTENTIAL REMAINS WITH FURTHER DETAILS PROVIDED IN SPC SWODY1 DISCUSSION. POTENTIAL FOR HEAVY RAINFALL ALSO A HAZARD WITH PRECIPITABLE WATER VALUES AROUND AN INCH AND A HALF...AND HIGH DPS AT THE SFC AND H85. FRONT MOVES THROUGH THE CWA TONIGHT WITH DRY CONDITIONS FORECAST FRIDAY...WHILE UPPER LOW LIFTS FARTHER INTO THE NORTHERN PLAINS. FRONTAL BOUNDARY BEGINS TO LIFT NORTH ON SATURDAY AS A WARM FRONT... BRINGING A RETURN CHANCE FOR TSTM DEVELOPMENT WHILE MID LEVEL SHORTWAVE CROSSES THE CENTRAL PLAINS. BY SUNDAY...THE FRONTAL BOUNDARY MAY BE STALLED ACROSS OUR CWA...BUT THIS MAY OR MAY NOT BE REALISTIC DEPENDING ON CONVECTION SATURDAY NIGHT. ATTM...HAVE LEFT SUNDAY FORECAST DRY FOR NOW AND BOUNDARY PLACEMENT WILL NEED TO BE MONITORED. .LONG TERM...MONDAY THROUGH THURSDAY. MINOR CHANGES MADE TO EXTENDED FORECAST WITH MEDIUM AND LONG RANGE MODELS IN OVERALL AGREEMENT WITH REGARD TO EVOLUTION OF UPPER AND SFC PATTERN...THOUGH AS ALWAYS...THE DEVIL IS IN THE DETAILS. GENERAL IDEA IS FOR QUASI-ZONAL/LOW AMPLITUDE NW FLOW TO PREVAIL FOR AT LEAST THE FIRST PART OF WEEK ACROSS THE NRN CONUS...WHILE RISING HEIGHTS/UPPER RIDGING DEVELOPS OVER THE DESERT SW/TX PANHANDLE. 12Z GFS HAS TRENDED TOWARD THE ECMWF IN DEPICTING A MORE AMPLIFIED NRN STREAM...WITH INITIAL RESULT A STRONGER S/W TROF KICKED EAST FROM GOAK LOW SUN-MON...AND A SFC LOW POSITION MON AM OVER SW NE/NW KS VS TX/OK PANHANDLES. 12Z GFS ALSO QUICKER W/ FROPA...MON AFT VS MON EVE. TRACK/TIMING DIFFERENCES ASIDE...ENUF CONSENSUS TO INCLUDE AT LEAST A SLGT MENTION MON AFT/NIGHT...THOUGH 12Z SOLUTION CERTAINLY OF MORE INTEREST IN TERMS OF SVR POTENTIAL. REMAINDER OF FORECAST TO REMAIN DRY FOR NOW W/ HEIGHTS RISING TUE THRU WED IN WAKE OF S/W TROF PASSAGE...AND INCREASING MDL DIVERGENCE AND LOWER CONFIDENCE IN ANY PARTICULAR SOLUTION THEREAFTER. TEMPS LOOK TO REMAIN NEAR SEASONAL THROUGH THE PERIOD...AND FOLLOWED TRENDS SUGGESTED BY 12Z GFS/00Z ECMWF. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/VII
Hazardous weather outlook, Jun 10, 6:40 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT THU JUN 10 2004 NEZ041-048-049-062>064-075>077-086-087-111200- ADAMS-CLAY-FILLMORE-HALL-HAMILTON-MERRICK-NANCE-NUCKOLLS-POLK-THAYER- YORK- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS IN WESTERN NEBRASKA WILL PUSH EAST OF HIGHWAY 281 AFTER 9 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING THUNDERSTORMS WINDS BETWEEN 9 PM AND 1 AM. AS THE STORMS SHIFT EAST...LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH MAY ALSO FALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 1 AM ACROSS PARTS OF THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID NEZ039-040-046-047-111200- GREELEY-HOWARD-SHERMAN-VALLEY- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. ...TORNADO WATCH UNTIL 11 PM... .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH ABOUT 11 PM THIS EVENING FOR THE AREA. SEVERE THUNDERSTORMS OVER THE NEBRASKA SAND HILLS WILL MOVE EAST AND ENTER THE REGION AFTER 730 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS...AND ISOLATED TORNADOES. STORM MOTION WILL BE EAST NORTHEAST AT 30 MPH. THE AREA OF THUNDERSTORMS WILL ORGANIZE AND MOVE EAST AFTER MIDNIGHT...WITH SOME LOCALLY HEAVY RAIN POSSIBLE. SOME AREAS COULD SEE 1 TO 2 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM ACROSS THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID KSZ005>007-017>019-NEZ060-061-072>074-082>085-111200- BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY-MITCHELL- OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-WEBSTER- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. ...TORNADO WATCH UNTIL 10 PM... .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL EXPAND ACROSS THE AREA THIS EVENING. THERE IS HIGH LIKELIHOOD OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE THIS EVENING. STORMS MOTION WILL BE NORTHEAST AT 30 MPH. THE AREA OF THUNDERSTORMS WILL ORGANIZE AND MOVE EAST OF THE REGION AFTER MIDNIGHT...WITH SOME LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 10 PM ACROSS THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID NOAA/NWS/MORITZ
In the hours before
Local storm report, Jun 10, 9:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
938 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM TORNADO 7 N SMITH CENTER 39.88N 98.78W
06/10/2004 SMITH KS PUBLIC
&&
NELSONLocal storm report, Jun 10, 9:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0939 PM FUNNEL CLOUD 5 N SMITH CENTER 39.85N 98.78W
06/10/2004 SMITH KS PUBLIC
&&
NELSONLocal storm report, Jun 10, 10:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0958 PM TORNADO 7 SSW INAVALE 40.00N 98.69W
06/10/2004 WEBSTER NE COUNTY OFFICIAL
&&
NELSONLocal storm report, Jun 10, 10:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1011 PM TORNADO 3 E INAVALE 40.10N 98.58W
06/10/2004 WEBSTER NE AMATEUR RADIO
&&
NELSONLocal storm report, Jun 10, 10:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1015 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM TORNADO 1 N RED CLOUD 40.10N 98.52W
06/10/2004 WEBSTER NE AMATEUR RADIO
1015 PM TORNADO 1 N RED CLOUD 40.10N 98.52W
06/10/2004 WEBSTER NE LAW ENFORCEMENT
&&
NELSONLocal storm report, Jun 10, 10:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1021 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO 4 NNW RED CLOUD 40.14N 98.55W
06/10/2004 WEBSTER NE LAW ENFORCEMENT
&&
NELSONThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 62 min |
| Jun 10, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 66 min |
| Jun 10, 8:47 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 43 min |
| Jun 10, 9:17 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 43 min |
| Jun 10, 9:23 PM CDT | Severe Thunderstorm Warning | GID | Valley | 52 min |
| Jun 10, 9:38 PM CDT | Tornado Warning | GID | Franklin, Webster | 67 min |
| Jun 10, 9:59 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 46 min |
| Jun 10, 10:08 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 37 min |
| Jun 10, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 64 min |
| Jun 10, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 66 min |
| Jun 10, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard | 60 min |
| Jun 10, 11:17 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 58 min |
| Jun 10, 11:22 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 53 min |
| Jun 10, 11:39 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 66 min |
| Jun 10, 11:40 PM CDT | Tornado Warning | GID | Clay, Hamilton | 65 min |
Nearby
Tornado Warnings in Nebraska, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.